Alert archive / California / River Flood Warnings in 2025
River Flood Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Feb 4, 2025, 9:17 AM PST for Mendocino County, California. It took effect at Feb 4, 2025, 7:30 PM PST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2025, 9:17 AM PST (17:17 UTC)
- In effect from
- Feb 4, 2025, 7:30 PM PST
- Expired
- Feb 5, 2025, 8:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 155 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 28.75 ft at Feb 4, 2025, 11:00 PM PST.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
466
WGUS46 KEKA 041717
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
917 AM PST Tue Feb 4 2025
...The National Weather Service in Eureka has issued a Flood Warning
for the following rivers in California...
Navarro River at Navarro affecting Mendocino County.
For the Navarro River...including Navarro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 930 PM PST.
&&
CAC045-050530-
/O.NEW.KEKA.FL.W.0003.250205T0330Z-250205T1500Z/
/NVRC1.1.ER.250205T0430Z.250205T0800Z.250205T1135Z.NO/
917 AM PST Tue Feb 4 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Navarro River at Navarro.
* WHEN...From this evening to Wednesday morning.
* ADDITIONAL DETAILS...
- At 9:00 AM PST Tuesday the stage was 21.7 feet.
- Forecast...The river will oscillate slightly below flood
stage through early evening rising above flood stage this
evening with a maximum value of 25.9 feet just after midnight
tonight.
- Flood stage is 23.0 feet.
- Flood History...This crest compares to a previous crest of
25.9 feet on 01/17/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
MKK3 follow-up statements
126
WGUS86 KEKA 042356
FLSEKA
Flood Statement
National Weather Service Eureka CA
356 PM PST Tue Feb 4 2025
...The Flood Warning continues for the following rivers in
California...
Navarro River at Navarro affecting Mendocino County.
For the Navarro River...including Navarro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/eka.
The next statement will be issued late tonight at 400 AM PST.
&&
CAC045-051200-
/O.CON.KEKA.FL.W.0003.250205T0330Z-250205T1500Z/
/NVRC1.1.ER.250205T0134Z.250205T0800Z.250205T1230Z.NO/
356 PM PST Tue Feb 4 2025
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO WEDNESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Navarro River at Navarro.
* WHEN...From this evening to Wednesday morning.
* IMPACTS...At 23.0 feet, Flooding of Highway 128 approximately 5
miles east of Highway 1 is certain and the road will be closed.
Motorists should use alternate routes.
* ADDITIONAL DETAILS...
- At 3:15 PM PST Tuesday the stage was 21.7 feet.
- Forecast...The river will rise above flood stage late this
afternoon to 27.6 feet just after midnight tonight. It will
then fall below flood stage late tonight to 11.2 feet
Thursday afternoon. It will rise to 11.3 feet Thursday
afternoon. It will then fall to 11.1 feet late Thursday
evening. It will rise to 11.7 feet Friday morning. It will
then fall again and remain below flood stage.
- Flood stage is 23.0 feet.
- Flood History...This crest compares to a previous crest of
26.7 feet on 03/24/2011.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (4 pm PST)
Location Stg Stg Day/Time Wed Thu Fri
Navarro River
Navarro 23.0 21.7 Tue 3 pm 15.9 11.3 10.8
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
ZVS948
WGUS46 KEKA 050502
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
902 PM PST Tue Feb 4 2025
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in California...
Navarro River at Navarro affecting Mendocino County.
For the Navarro River...including Navarro...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/eka.
The next statement will be issued Wednesday morning at 800 AM PST.
&&
CAC045-051600-
/O.EXT.KEKA.FL.W.0003.000000T0000Z-250205T1600Z/
/NVRC1.2.ER.250205T0048Z.250205T0800Z.250205T1542Z.NO/
902 PM PST Tue Feb 4 2025
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Navarro River at Navarro.
* WHEN...Until Wednesday morning.
* IMPACTS...At 30.0 feet, Water will flow over the south bank of the
river approximately 1 mile east of Highway 1, and begins to flood
property in this area including six homes. Expect closure of
Highway 128. Motorists should use alternate routes.
* ADDITIONAL DETAILS...
- At 8:15 PM PST Tuesday the stage was 27.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM PST Tuesday was 27.3 feet.
- Forecast...The river will rise to 32.3 feet just after
midnight tonight. It will then fall below flood stage
tomorrow morning to 11.2 feet late Thursday morning. It will
rise to 11.3 feet early Thursday afternoon. It will then fall
to 10.7 feet late Thursday evening. It will rise to 12.1 feet
Friday morning. It will then fall again and remain below
flood stage.
- Flood stage is 23.0 feet.
- Flood History...This crest compares to a previous crest of
33.0 feet on 03/30/1974.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 pm PST)
Location Stg Stg Day/Time Wed Thu Fri
Navarro River
Navarro 23.0 27.3 Tue 8 pm 15.3 10.7 10.7
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
ZVS218
WGUS86 KEKA 051617
FLSEKA
Flood Statement
National Weather Service Eureka CA
817 AM PST Wed Feb 5 2025
...The Flood Warning is expired for the following rivers in
California...
Navarro River at Navarro affecting Mendocino County.
CAC045-051730-
/O.EXP.KEKA.FL.W.0003.000000T0000Z-250205T1600Z/
/NVRC1.2.ER.250205T0048Z.250205T0800Z.250205T1542Z.NO/
817 AM PST Wed Feb 5 2025
...FLOOD WARNING HAS EXPIRED...
The Flood Warning has expired for
the Navarro River at Navarro.
* ADDITIONAL DETAILS...
- At 7:15 AM PST Wednesday the stage was 22.0 feet.
- Forecast...River has fallen below flood stage.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am PST)
Location Stg Stg Day/Time Thu Fri Sat
Navarro River
Navarro 23.0 22.0 Wed 7 am 11.4 13.4 10.5
&&
LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376
$$
JLWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:41 AM PST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 4, 5:41 AM PST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
541 AM PST Tue Feb 4 2025
.SYNOPSIS...Rain rates have diminished in the northern half of the
CWA. Rivers are responding to the past few days of rainfall as
stages rise and fall. Cold wintry weather continues as warmer
moist air moves on.
&&
.DISCUSSION...Water vapor imagery via satellite shows less
moisture transport being funneled into the area as plumes
continue east. Rain began to ease overnight at most locations
within the CWA as the stalled front transitioned, yet
accumulations were heaviest in the interior of Humboldt,
Mendocino and Lake counties. Watershed areas of major rivers have
reflected the copious rainfall amounts with sharp rises in river
stages. The Russian river at Hopland, Mad river at Arcata both
required Flood Advisories though Hopland/Russian River may not
peak until around 8pm tonight. Mad river is already on its way
down in stage. Eel river at Fernbridge has gaged higher than what
was originally forecasted and is still rising (23.95ft) as of
4:15am raw observation. The Eel at Fernbridge is forecasted to
drop below Moderate (22ft) flood stage around 4pm today.
Forecasts also show another pulse Wednesday morning before dawn,
which could bring the Eel back into the minor flood stage.
Model guidance shows another surge of IVT moisture channeled
directly onshore early this afternoon through late evening, for
Mendocino and Lake county. Additional accumulations could exceed
1 to 2 inches, but current model spread is still on the order of 1
to 4 inches for 24 hour totals.
The next biggest concern will be potential for light convective
activity along the northern Humboldt and Del Norte coasts Wednesday
as freezing levels plunge across the CWA with the arrival of a cold
core upper low. Model soundings are indicating a minor amount of
instability that may enable to development of small hail on the
coast. Otherwise, cold temperatures along with rain and snow
showers will continue through the week with additional
disturbances.
&&
.AVIATION...Flight categories at the coastal terminals have
prevailing VFR conditions as ceilings have lifted considerably and
visibility is greater than 6 statute miles. A return of rain will
not greatly reduce conditions as MOS guidance suggest MVFR be the
afternoon as the worst case scenario. KUKI will be the outlier and
has already shown a few periods of IFR this morning as heavier
rain rates continue for the southern half of the CWA. This will
improve tonight for KUKI as MVFR/VFR conditions prevail.
&&
.MARINE...Winds out at sea are forecasted to remain moderate as an
occluded/stationary front moves south towards the central
California coast. These northerly winds will create steep wind waves
in the northern and southern outer waters as well as the southern
inner waters today. A small craft advisory has been issued due to a
mixed sea state with steep wind waves interacting with multiple
swells from the NW and SW. Conditions this work week are expected to
remain rainy with multiple wind shifts and a confused sea state.
Winds are expected to shift southerly tomorrow then strengthen and
shift back to northerly by Thursday evening into the coming weekend
according to GFS and ECMWF models. DS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ101-103-104.
Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
107.
Winter Weather Advisory until 4 AM PST Wednesday for CAZ105.
Winter Weather Advisory until 3 AM PST Wednesday for CAZ106-
108.
Flood Watch from 10 AM PST this morning through this
evening for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ455-
470.
Small Craft Advisory until 9 PM PST this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 4, 7:19 AM PST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
719 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM Landslide 4 W Navarro 39.16N 123.61W
02/04/2025 Mendocino CA Dept of Highways
Highway 128 closed for a landslide.
&&Local storm report, Feb 4, 7:20 AM PST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
720 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM Landslide 5 W Bridgeville 40.48N 123.89W
02/04/2025 Humboldt CA Dept of Highways
Highway 36 closed for a landslide.
&&Local storm report, Feb 4, 7:22 AM PST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
722 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM Flood 5 W Navarro 39.16N 123.63W
02/04/2025 Mendocino CA Dept of Highways
Highway 128 also closed due to flooding from
the Navarro River.
&&Local storm report, Feb 4, 7:34 AM PST, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
734 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM Landslide Bridgeville 40.47N 123.80W
02/04/2025 Humboldt CA Dept of Highways
Highway 36 closed for a landslide.
&&Local storm report, Feb 4, 7:35 AM PST, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
735 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM Landslide Cobb 38.83N 122.72W
02/04/2025 Lake CA Law Enforcement
Rockslide with tree debris reported on
Highway 175 near Cobb.
&&Local storm report, Feb 4, 8:29 AM PST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
829 AM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM Flood 2 ESE Hopland 38.98N 123.09W
02/04/2025 Mendocino CA Dept of Highways
Highway 175 closed due to flooding of the
Russian River.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:10 PM PST | Areal Flood Advisory | EKA | Lake | 110 min |
| Feb 3, 7:53 PM PST | Areal Flood Advisory | EKA | Lake | 112 min |
| Feb 3, 9:15 PM PST | Cold Weather Advisory | EKA | Del Norte, Humboldt | 12 hr |
| Feb 3, 9:31 PM PST | Flood Watch | EKA | Lake | 22 hr |
| Feb 4, 2:18 AM PST | River Flood Advisory | EKA | Mendocino | 9 hr |
| Feb 4, 7:47 AM PST | River Flood Warning | EKA | Mendocino | 24 hr |
| Feb 4, 8:00 AM PST | Areal Flood Warning | EKA | Mendocino | 14 hr |
| Feb 4, 10:26 AM PST | Areal Flood Advisory | EKA | Mendocino | 7 hr |
| Feb 4, 12:08 PM PST | Areal Flood Advisory | EKA | Mendocino | 5 hr |
| Feb 4, 1:26 PM PST | Areal Flood Advisory | EKA | Lake | 6 hr |
| Feb 4, 2:54 PM PST | Small Craft Advisory | EKA | 29 hr |
Nearby
River Flood Warnings in California, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.